Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 188, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 11, 2005, 8:44 PM CDT for Brewster County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 8:44 PM CDT (01:44 UTC)
- Expired
- Jun 11, 2005, 9:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 120145
SVRMAF
TXC043-120245-
/O.NEW.KMAF.SV.W.0188.050612T0144Z-050612T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
844 PM CDT SAT JUN 11 2005
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BREWSTER COUNTY IN SOUTHWEST TEXAS
* UNTIL 945 PM CDT
* AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 14 MILES
WEST OF PERSIMMON GAP...OR 26 MILES NORTHWEST OF PANTHER
JUNCTION. ADDITIONAL STRONG TO SEVERE STORMS WERE DEVELOPING 10
MILES SOUTH OF PANTHER JUNCTION. BOTH STORMS WERE MOVING NORTHEAST
AT 15 MPH. ADDITIONAL STRONG TO SEVERE STORMS WERE DEVELOPING 10
MILES SOUTH OF PANTHER JUNCTION.
* LOCATIONS IMPACTED INCLUDE...
PERSIMMON GAP...
PANTHER JUNCTION...
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2969 10355 2905 10336 2906 10311 2934 10289
3003 10284
$$1 follow-up statement
000
WWUS54 KMAF 120222
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
919 PM CDT SAT JUN 11 2005
TXC043-120245-
/O.CON.KMAF.SV.W.0188.000000T0000Z-050612T0245Z/
BREWSTER-
919 PM CDT SAT JUN 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR
SOUTHERN BREWSTER COUNTY...
AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A PAIR OF SEVERE THUNDERSTORMS OVER BIG BEND NATIONAL PARK.
THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THE STRONGEST STORM WAS LOCATED JUST
SOUTH OF PANTHER JUNCTION. ANOTHER STRONG TO SEVERE STORM WAS
LOCATED NEAR PERSIMMON GAP. THESE STORMS HAD WEAKENED SOMEWHAT...BUT
ISOLATED SEVERE WEATHER REMAINS POSSIBLE NEAR STORMS. THESE STORMS
ARE MOVING NORTHEAST AT 10 MPH.S
DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2969 10355 2905 10336 2906 10311 2934 10289
3003 10284
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:51 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 11, 2:51 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 251 PM CDT SAT JUN 11 2005 .SHORT TERM... A DRYLINE EXTENDED FROM NEAR ARTESIA TO WINK...THEN SOUTH THROUGH THE BIG BEND AT 11/19Z...AND WAS MIXING SLOWLY EAST. AN OUTFLOW BOUNDARY MOVED SOUTH INTO THE SOUTHEAST NEW MEXICO PLAINS...WHICH KEPT THE DRYLINE FROM MIXING EAST IN THESE AREAS...WHILE ANOTHER OUTFLOW BOUNDARY WAS NOTICEABLE ON VISIBLE SATELLITE IMAGERY MOVING INTO THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. A SHORTWAVE TROUGH WAS MOVING EAST/SOUTHEAST THROUGH SOUTHERN ARIZONA/NORTHERN MEXICO THIS AFTERNOON. AS THIS WAVE APPROACHES THE CWA THIS EVENING...EXPECT LOW LEVEL WINDS TO BACK AND INCREASE CONVERGENCE ALONG THE DRYLINE. SINCE WE STILL HAVE A SLIGHT TO MODERATLEY UNSTABLE AIRMASS ALONG AND EAST OF THE DRYLINE...AND STEEP MID LEVEL LAPSE RATES ALONG SAME...EXPECT TO SEE AT LEAST ISOLATED THUNDERSTORMS DEVELOP ALONG THE DRYLINE BY LATE AFTERNOON. THUNDERSTORMS MAY BECOME MORE WIDESPREAD ALONG THE DRYLINE AND/OR AFOREMENTIONED OUTFLOW BOUNDARIES THIS EVENING. SLIGHTLY WARMER MID LEVEL TEMPERATURES MAY KEEP POPS ISOLATED...BUT WENT A LITTLE HIGHER DUE TO DRY AIR IN WATER VAPOR IMAGERY POSSIBLY MASKING WEAKER SHORTWAVE TROUGHS OVER MEXICO AND HEADED FOR THE AREA AHEAD OF STRONGER SHORTWAVE TROUGH. BULK SHEAR VECTORS NOT QUITE AS STRONG AS THE LAST COUPLE OF DAYS...0 TO 6 KM OF 25 TO 35 KT...BUT THINK INSTABILITY WILL MAKE UP FOR THIS AND WE COULD SEE SEVERE THUNDERSTORMS DEVELOP NONTHELESS. THIS WILL ESPECIALLY BE TRUE IN THE VICINITY OF THE WEST/EAST BOUNDARIES OVER THE NORTHERN CWA...WHERE ADDITIONAL LOW LEVEL TURNING MAY AID THUNDERSTORM ORGANIZATION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. IF THUNDERSTORMS DO DEVELOP OVER PORTIONS OF EAST CENTRAL/SOUTHEAST NEW MEXICO...WE COULD SEE AN MCS DEVELOP THIS EVENING/TONIGHT AND MOVE THROUGH PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN...AND WESTERN LOW ROLLING PLAINS. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH MOST OF ANY THUNDERSTORMS THAT DEVELOP THROUGH THIS EVENING...SO FLASH FLOODING COULD RESULT. HAVE MENTIONED THESE THREATS IN THE HWO...AND THE SEVERE THREATS IN THE ZONES. .LONG TERM... THE UPPER LEVEL SHORTWAVE TROUGH WILL TRANSLATE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY MORNING. LIFT AHEAD OF THIS FEATURE WILL BE MOST ENHANCED ACROSS THE PERMIAN BASIN...AND A LINGERING AREA OF CONVECTION MAY BE ONGOING DURING THE MORNING HOURS FROM THE PERMIAN BASIN TO THE WESTERN LOW ROLLING PLAINS. HAVE INCREASED GRIDDED POPS TO 20-30 PCT IN THESE LOCATIONS THROUGH 18Z SUNDAY. BY SUNDAY AFTERNOON...THE DRYLINE SHOULD MIX TO THE FAR EASTERN PART OF THE FORECAST AREA AS 850-700 MB WINDS VEER TO THE WEST SOUTHWEST. THERE MAY BE ENOUGH CONVERGENCE ALONG THE DRYLINE FOR AN ISOLATED THUNDERSTORM...MAINLY EAST OF A SNYDER...BIG LAKE...IRAAN... SANDERSON LINE. CONVECTION CHANCES WILL DECREASE THROUGHOUT MUCH OF NEXT WEEK AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS ACROSS WEST TEXAS AND SOUTHERN NEW MEXICO. A WEAK FRONTAL BOUNDARY MAY WORK ITS WAY SOUTH TO THE VICINITY OF THE WEST TEXAS SOUTH PLAINS ON TUESDAY. FOR NOW THE NAM AND GFS MODELS ARE IN DECENT AGREEMENT THAT THE BOUNDARY SHOULD REMAIN NORTH OF OUR FORECAST AREA. WIDELY SCATTERED CONVECTION MAY FIRE NORTH OF THE AREA ALONG THE BOUNDARY. SHEAR VECTORS WOULD SUPPORT SOME OF THIS CONVECTION WORKING SOUTHEAST TOWARD THE WESTERN LOW ROLLING PLAINS DURING THE AFTERNOON. ELSEWHERE...UPSLOPE SOUTHEAST FLOW WILL OCCUR OVER MOST AREAS AHEAD OF THE FRONTAL BOUNDARY. THE OVERALL LACK OF CONVERGENCE SHOULD KEEP ISOLATED CONVECTION IF ANY LIMITED TO THE TYPICAL MOUNTAIN AREAS. THE UPPER RIDGE WILL REMAIN CENTERED OVER NORTHERN CHIHUAHUA THROUGH THE WEEKEND. SHORTWAVES WILL ROTATE AROUND THE RIDGE THROUGH THE PERIOD...WITH MOUNTAIN CONVECTION LIKELY FIRING OVER THE HIGHER TERRAIN OF NORTHERN NEW MEXICO WEDNESDAY AND THURSDAY. OVERALL FLOW PATTERN SHOULD KEEP THIS CONVECTION NORTH OF THE FORECAST AREA WEDNESDAY AND THURSDAY NIGHTS. BY FRIDAY...A SHORTWAVE MAY ROTATE FARTHER SOUTH INTO SOUTH CENTRAL NEW MEXICO...SO WILL LEAVE ISOLATED TSRA IN PLACE ACROSS THE WESTERN AND NORTHWESTERN PARTS OF THE FA. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 69 97 68 96 / 30 30 10 0 CARLSBAD NM 65 96 61 98 / 10 0 0 0 DRYDEN TX 72 96 70 97 / 30 10 10 10 FORT STOCKTON TX 70 97 67 98 / 30 10 0 0 GUADALUPE PASS TX 64 86 63 93 / 0 0 0 0 HOBBS NM 65 96 62 97 / 20 0 0 0 MARFA TX 53 89 53 93 / 10 0 0 0 MIDLAND INTL AIRPORT TX 70 96 68 97 / 20 20 0 0 ODESSA TX 70 98 67 97 / 20 20 0 0 WINK TX 70 103 69 104 / 20 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/21
Hazardous weather outlook, Jun 11, 2:07 PM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 207 PM CDT SAT JUN 11 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121843- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 207 PM CDT SAT JUN 11 2005 (107 PM MDT SAT JUN 11 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG THE DRYLINE LATE THIS AFTERNOON INTO THIS EVENING...GENERALLY ALONG AND EAST OF A MALJAMAR TO WINK TO ALPINE TO LAJITAS LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS... ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. LATER TONIGHT...A CLUSTER OF THUNDERSTORMS MAY MOVE EAST/SOUTHEAST ACROSS THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS MAY AFFECT THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS EARLY SUNDAY. IN ADDITION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON FROM THE WESTERN LOW ROLLING PLAINS...SOUTH THROUGH THE EASTERN PERMIAN BASIN AND LOWER TRANS PECOS SUNDAY AFTERNOON. ONLY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEK. THESE STORMS ARE GENERALLY EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NECESSARY LATE THIS AFTERNOON AND FOR PART OF THE NIGHT. EMERGENCY MANAGERS...SPOTTER GROUPS...LAW ENFORCEMENT AGENCIES...AND OTHER INTERESTED PARTIES SHOULD KEEP ABREAST OF THE LATEST WEATHER INFORMATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 11, 5:26 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 526 PM CDT SAT JUN 11 2005 TXZ075-112300- PECOS TX- 526 PM CDT SAT JUN 11 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER BELDING AT 526 PM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND LOCALIZED WIND GUSTS TO 55 MPH WILL BE POSSIBLE. ADDITIONAL STRONG STORMS ARE DEVELOPING OVER SOUTHERN PECOS COUNTY...ABOUT 15 MILES SOUTH OF BELDING. TAKE SHELTER SHOULD ONE OF THESE STORMS APPROACH YOUR AREA. MONITOR FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE WEATHER COULD DEVELOP QUICKLY.
Special weather statement, Jun 11, 6:02 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 602 PM CDT SAT JUN 11 2005 TXZ075-120000- PECOS TX- 602 PM CDT SAT JUN 11 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF BELDING AT 602 PM CDT...MOVING EAST AT 10 MPH. THIS STORM WILL AFFECT AREAS NEAR U.S. HIGHWAY 385 SOUTH OF FORT STOCKTON BY 630 PM CDT. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jun 11, 6:50 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
650 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 21 S FORT STOCKTON 30.59N 102.89W
06/11/2005 0.88 INCH PECOS TX PUBLIC
RPTD ON U.S. HWY 385.
&&
TLINDLEYSpecial weather statement, Jun 11, 8:15 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 815 PM CDT SAT JUN 11 2005 TXZ074-081-120215- BIG BEND AREA TX-DAVIS/APACHE MOUNTAINS AREA TX- 815 PM CDT SAT JUN 11 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST OF TERLINGUA RANCH LODGE AT 815 PM CDT...MOVING NORTHEAST AT 15 MPH. ADDITIONAL STRONG STORMS WERE LOCATED NORTHWEST OF MARATHON. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. TAKE SHELTER INDOORS IF A THUNDERSTORM THREATENS YOUR AREA.
Special weather statement, Jun 11, 8:18 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 818 PM CDT SAT JUN 11 2005 TXZ075-120215- PECOS TX- 818 PM CDT SAT JUN 11 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF BELDING OVER U.S. HIGHWAY 67 AT 818 PM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jun 11, 8:33 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 833 PM CDT SAT JUN 11 2005 NMZ029-033-034-TXZ045-046-120200- CENTRAL LEA COUNTY-DAWSON-GAINES-NORTHERN LEA COUNTY- SOUTHERN LEA COUNTY- 833 PM CDT (733 PM MDT) SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS CLEARED ALL COUNTIES IN WEST TEXAS AND SOUTHEAST NEW MEXICO FROM TORNADO WATCH NUMBER 460. THIS INCLUDES THE FOLLOWING COUNTIES... IN WEST TEXAS... DAWSON AND GAINES. IN SOUTHEAST NEW MEXICO... LEA. 06
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.